Alert archive / New Mexico / Flash Flood Warnings in 1997
Flash Flood Warning 48, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 24, 1997, 6:03 PM MDT for Eddy County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 1997, 6:03 PM MDT (00:03 UTC)
- Expired
- Jul 24, 1997, 8:05 PM MDT
- In force
- 2 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Eddy County, NM
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 3044 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 250004 FFWMAF NMC015-250200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 603 PM MDT THU JUL 24 1997 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 805 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEASTERN NEW MEXICO ...SOUTHERN EDDY COUNTY VERY HEAVY RAINS CONTINUE OVER SOUTHERN EDDY COUNTY...FROM WHITES CITY...TO LOVING...TO MALAGA. DOPPLER RADAR HAS ESTIMATED NEARLY TWO INCHES OF RAIN PER HOUR HAS FALLEN. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. STAY TUNED TO YOUR LOCAL RADIO OR TELEVISION STATIONS...YOUR CABLE TELEVISION OUTLET...OR NOAA WEATHER RADIO FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 1:49 PM MDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jul 24, 1:49 PM MDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MIDLAND TX 247 PM CDT THU JUL 24 1997 UPPER LEVEL CIRCULATION SPREADING SUBSIDENT AREA OVER ERN HALF OF FA ATTM...WITH AREA OF LIFT NOTED IN NE QUAD OVER LOW ROLLING PLAINS. KMAF 88D DETECTING WIDELY SCT CONVECTION OVER DAVIS AND GDP MTNS... WITH ISOLD CONVECTION FARTHER E IN TX TRANS-PECOS AND LEA COUNTY NM. CLOSER TO HOME...A CUMULUS FIELD HAS DEVELOPED OVER MUCH OF ERN FA... ALTHOUGH VERTICAL DEVELOPMENT ISN/T AS GOOD AS YESTERDAY. 18Z SFC ANALYSIS SHOWS TROUGH ROUGHLY ALONG KDHT-KELP LINE WITH A CORRESPONDING SEGMENT OF CONVECTION FROM NEAR KHMN NORTHEASTWARD. SRN STREAM SHORTWAVE TROUGH INVOF SRN CA IS PROGGED TO STAY PHASED WITH NEARLY STNRY PACIFIC NW SHORTWAVE TROUGH OVER NEXT 48 HRS... KEEPING FA IN WRN PERIPHERY OF UPPER HIGH CENTERED OVER MID MS VALLEY. AFOREMENTIONED CIRCULATION PROGGED TO ROTATE N AROUND PERIPHERY OF HIGH OVERNIGHT. MODELS INDICATE DECENT H5-H3 LAYER Q-FORCING ON EAST SIDE OF CIRCULATION...WHICH COULD PSBLY AFFECT FAR NE ZONES...HOWEVER PRESENT ADAP MSTR FLUX DVRG AND LACK OF SIGNIFICANT CUMULUS OVER THIS AREA ATTM MAKES PCPN OVERNIGHT SEEM UNLIKELY. WILL GO WITH POPS AT 10 PCNT OR LESS OVER ENTIRE FA TONIGHT AND TEMPS NEAR PERSISTENCE...AS MRNG LOW CLOUDS SHOULD BE LIMITED TO FAR SE ZONES AT BEST. WATER VAPOR IMAGES CONTINUE TO SHOW MOIST PLUME PUSHING W FROM FA. MODELS ALSO GO WITH GREATER MID-LEVEL THICKNESSES/TEMPS FOR FRI AS UPPER HIGH RE-ESTABLISHES AND ATMOSPHERE DRIES SOMEWHAT IN WAKE OF EXITING UPPER CIRCULATION. WILL GO CLOSE TO GUIDANCE POPS AND AOA GUIDANCE TEMPS FOR FRI. THANKS TO LBB FOR INPUT. MAF 70/96 1/- CNM 70/97 1/- MRF 58/86 1/- P07 72/94 -/0 TJT
Nearby
Flash Flood Warnings in New Mexico, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.